MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1416120-J
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows a type ib endoleak from the left common iliac artery.The most likely causation for the type 1b endoleak is user/anatomy related due to the off label nature of the left common iliac artery (diameter of 25.3mm should be between 10-23mm and concomitant product use of ovation in the bilateral iliacs).Also the tortuous nature of the left iliac also likely contributed to the type ib endoleak (anatomy related).The final patient status was discharged on the day of the secondary procedure home stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was initially implanted with a afx2 bifurcated stent graft, an ovation ix limb extension and an ovation ix limb extender to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.Approximately 1.5 year post initial procedure, a type 1b endoleak was identified during the clinical assessment of a previous case reported (2031527-2020-00368).The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft, vela (afx) infrarenal stent graft and a vela (afx) suprarenal stent graft to resolve the reported type 1b endoleak.The patient was reported as stable post re-intervention.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key11305049
Report Number3008011247-2021-00011
Device Sequence Number10977539
Product Code MIH
UDI-Device IdentifierM701TVIL1416120J1
UDI-Public+M701TVIL1416120J1/$$3210806FS07201873R
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2018
Device Model NumberTV-IL1416120-J
Device Catalogue NumberTV-IL1416120-J
Device Lot NumberFS072018-73
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT - 2023864002; OVATION IX EXTENDER - FS042018-55
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR